MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX576T
Medical Device Problem Codes Infusion or Flow Problem (2964); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx576t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system / valve caused an overdrainage and had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was sent to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the progav 2.0 were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 does not operate within the accepted tolerance in the horizontal position.The shuntassistant 2.0 operates within the specified tolerances in the vertical position.An accelerated outflow of the progav 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine an accelerated outflow and non-adjustability on the progav 2.0.The deposits visible in the valve have led to the functional impairment.Furthermore, we can determine visible deposits in the shuntassistant 2.0.These deposits did not affect the technical properties at the time of the investigation.Deposits caused by natural substances found in the body, such as protein, blood, or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic deposits can impair the integrity of the valve.The investigation of the return shipment is complete with the preparation of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key22283282
Report Number3004721439-2025-00157
Device Sequence Number18259630
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberFX576T
Device Catalogue NumberFX576T
Device Lot Number20042905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexFemale
Patient Weight14 KG